Alert archive / Georgia / Tornado Warnings in 2024

Tornado Warning 30, NWS Jacksonville, FL

March 9, 2024Atkinson County, Clinch County, Ware County, Georgia

NWS Jacksonville, FL issued this tornado warning at Mar 9, 2024, 12:05 PM EST for Atkinson County, Clinch County, Ware County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2024, 12:05 PM EST (17:05 UTC)
Expired
Mar 9, 2024, 12:30 PM EST
In force
25 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Atkinson County, GA, Clinch County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 50 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 12:25 PM ESTTSTM WND DMG6 Nnw Manor, GALarge tree uprooted, photo on social media. Possible tornado damage. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 6:42 AM ESTTornado WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2024-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2024-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

324 
WFUS52 KJAX 091705
TORJAX
GAC003-065-299-091730-
/O.NEW.KJAX.TO.W.0030.240309T1705Z-240309T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1205 PM EST Sat Mar 9 2024

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Southeastern Atkinson County in southeastern Georgia...
  Northwestern Ware County in southeastern Georgia...
  North central Clinch County in southeastern Georgia...

* Until 1230 PM EST.

* At 1205 PM EST, a severe thunderstorm capable of producing a
  tornado was located over Cogdell, or near Argyle, moving northeast
  at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Atkinson, northwestern Ware and north central Clinch
  Counties, including the following locations... Millwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3107 8270 3115 8279 3143 8249 3120 8232
TIME...MOT...LOC 1705Z 230DEG 28KT 3114 8269 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SHASHY
2 follow-up statements
634 
WWUS52 KJAX 091710
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1210 PM EST Sat Mar 9 2024

GAC003-065-299-091730-
/O.CON.KJAX.TO.W.0030.000000T0000Z-240309T1730Z/
Atkinson GA-Ware GA-Clinch GA-
1210 PM EST Sat Mar 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EST FOR
SOUTHEASTERN ATKINSON...NORTHWESTERN WARE AND NORTH CENTRAL CLINCH
COUNTIES...

At 1209 PM EST, a confirmed tornado was located near Cogdell, or near
Argyle, moving northeast at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Waycross, Cogdell, Pebble Hill, Dixie Union, and Millwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3110 8270 3114 8274 3121 8272 3143 8249
      3120 8232
TIME...MOT...LOC 1709Z 230DEG 28KT 3115 8267 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

SHASHY
547 
WWUS52 KJAX 091716
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1216 PM EST Sat Mar 9 2024

GAC003-065-091725-
/O.CAN.KJAX.TO.W.0030.000000T0000Z-240309T1730Z/
Atkinson GA-Clinch GA-
1216 PM EST Sat Mar 9 2024

...THE TORNADO WARNING FOR SOUTHEASTERN ATKINSON AND NORTH CENTRAL
CLINCH COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 PM EST for southeastern
Georgia.

&&

LAT...LON 3112 8264 3118 8267 3138 8246 3120 8232
TIME...MOT...LOC 1715Z 230DEG 28KT 3118 8262 

$$

GAC299-091730-
/O.CON.KJAX.TO.W.0030.000000T0000Z-240309T1730Z/
Ware GA-
1216 PM EST Sat Mar 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EST FOR
NORTHWESTERN WARE COUNTY...

At 1215 PM EST, a confirmed tornado was located east of Cogdell, or 
7 miles north of Argyle, moving northeast at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Waycross, Pebble Hill, and Dixie Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3112 8264 3118 8267 3138 8246 3120 8232
TIME...MOT...LOC 1715Z 230DEG 28KT 3118 8262 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 9, 7:29 AM EST, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 9, 7:29 AM EST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
729 AM EST Sat Mar 9 2024

...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS POSSIBLE THROUGH
THIS EVENING...

...New UPDATE...

.UPDATE...
Issued at 724 AM EST Sat Mar 9 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Minor tweaks to POPs this morning to account for timing of
convection already underway over interior Southeast GA. A tornado
watch is in effect for all counties over Southeast GA as well as
Hamilton County, FL until 2 PM this afternoon.

&&

.NEAR TERM...
Issued at 342 AM EST Sat Mar 9 2024

A mild night is currently underway in the warm sector of an approaching
cold front currently off to the northwest. A light to moderate
southeast to southerly breeze and some high clouds streaming
across the area is helping to inhibit any fog formation. However,
the increase in moisture has allowed ample low cloud cover across
the area. Showers streaming from southwest to northeast ahead of
the front are mostly remaining outside the GA CWA boundary, though
a few showers are possible north of waycross through daybreak.

The pre frontal trough will start to make progress southeastward by
about mid to late morning. Daytime heating, combined with ample
layer moisture with PWATs in the 90th percentile or higher, will
yield a modest amount of instability for a squall line of
thunderstorms to form by early this afternoon. Sufficient shear
will also be in place to bring the potential for severe storms,
with the main hazards being strong winds of 50-70mph and isolated
tornadoes. The most favorable dynamics aloft will remain generally
north of I-10 as the front loses steam moving southeastward
through Tonight, coinciding with the loss of daytime heating.
Therefore, expect the highest potential for severe storms to be in
the same aforementioned area during the afternoon and evening
today, with potential decreasing as the front dips into areas
south of about I-10.

As mentioned above, today will start of mild in the 60s and low
70s, approaching record high minimums in some climate spots. With
some daytime heating in the warm sector, highs will also be
approaching records in many spots with widespread 80s further
south and east, and a bit cooler in the upper 70s further north
and west where more cloud cover and some earlier showers may
occur. More specific climate record data is listed in the Climate
section of the discussion.

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 342 AM EST Sat Mar 9 2024

Lingering showers over north-central FL taper off early Sunday
morning as a cold front shifts into central FL. Quiet and dry
weather then prevail through Tuesday as high pressure builds in
across the SE US and overhead by Monday night. Cool, dry airmass
filters in across the area in the wake of the front keeping temps
at or just below normal with highs in the 60s/70s and lows in the
40s.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 342 AM EST Sat Mar 9 2024

High pressure overhead shifts eastward into the Atlantic on Tuesday
developing a southerly return flow of moisture. Rain chances
return on Wednesday as an overrunning pattern develops and upper
shortwaves parade across the northern Gulf and into N FL. Showers
will be mainly along and south of the FL/GA state border with the
best chance for isolated thunderstorms south of I-10 where the
best instability is. Brief break from precip on Thursday as the
next frontal system moves into the SE US. Rain chances increase
from northwest to southeast Friday into Friday night ahead of the
approaching cold front. Southerly return flow will cause a warming
trend with highs in the 70s on Tuesday increasing to near record
on Friday in the mid 80s.

&&

.AVIATION...
(12Z TAFS)
Issued at 540 AM EST Sat Mar 9 2024

MVFR with periods of IFR persists at area terminals with low
stratus. This trend will continue through mid to late morning
before lifting to VFR levels. LIFR ceilings have also been
occurring at times at GNV and SSI which could continue through
around 13Z. An isolated SHRA is also possible at GNV through this
morning, though any of these occurrences should not significantly
impact operations.

A squall line of SHRA and TSRA approaches throughout the day and
will have the most significant impact at area terminals from about
the 21Z to 03Z time frame, with lingering VCSH behind the line.
Confidence remains high that TSRA will impact JAX/CRG/VQQ/SSI/GNV.
There is a possibility of little to no TSRA impacting SGJ as the
squall line weakens moving southeast tonight, though confidence is
still high enough to include TS for this forecast. North and west
of SGJ, higher potential for a severe TSRA exists, with gusts of
up to 45-60 knots possible. As convection unfolds, TEMPO groups
will likely need to be added to highlight more specific timing and
impacts accordingly.

&&

.MARINE...
Issued at 342 AM EST Sat Mar 9 2024

A cold front will approach area waters later this morning and move
southeastward and across all waters by Sunday Morning. Ahead of
the front, showers and scattered thunderstorms are expected
through tonight, with some storms capable of producing gusty winds
and small hail, especially for waters Saint Augustine northward.
High pressure builds in behind the front on Sunday and remains in
place through Tuesday. Small Craft Advisories are in effect from
early Sunday Morning through Monday Morning post cold front
passage. An area of low pressure approaches from the Gulf of
Mexico by Wednesday, likely impacting waters into Thursday.

Rip Currents: Moderate risk for area beaches through Monday.

&&

.HYDROLOGY...
Issued at 342 AM EST Sat Mar 9 2024

About an inch of rainfall will be possible with storms today into
tonight mainly for areas along and north of the I-10 corridor. Locally
higher totals will be possible in any training bands of convection.
Heavier rainfall totals upstream along the Ocmulgee River will
likely send a flood wave down the Altamaha River, with minor
flooding possible by Sunday morning along upper portions of the
Altamaha River near the Baxley gauge, where a flood warning was
already issued. An additional flood warning may be necessary at
Charlotteville.

&&

.CLIMATE...
Issued at 950 PM EST Thu Mar 7 2024

Record high minimum and maximum temperatures at our designated
climate sites for Today, March 9:

Jacksonville   69/1921   88/1974
Gainesville    65/2022   89/1907
Alma, GA       66/1980   88/1974
Craig Airport  64/1980   83/2012

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  80  52  67  40 /  90  20   0   0
SSI  80  54  68  45 /  70  40   0   0
JAX  86  56  72  44 /  60  50   0   0
SGJ  88  59  74  49 /  60  70   0   0
GNV  85  58  74  44 /  70  70   0   0
OCF  86  60  75  45 /  60  70   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 5 AM Sunday to 8 AM EST Monday for
     AMZ470-472-474.

&&

In the hours before

Special weather statement, Mar 9, 9:16 AM EST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
916 AM EST Sat Mar 9 2024

GAZ135-136-091445-
Appling GA-Wayne GA-
916 AM EST Sat Mar 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAYNE AND EAST
CENTRAL APPLING COUNTIES THROUGH 945 AM EST...

At 916 AM EST, Doppler radar was tracking a strong thunderstorm near
Surrency, moving east at 55 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Surrency.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 PM EST for southeastern
Georgia.

&&

LAT...LON 3182 8204 3182 8202 3180 8201 3180 8200
      3179 8200 3179 8196 3176 8194 3175 8191
      3173 8191 3168 8219 3179 8226 3186 8210
TIME...MOT...LOC 1416Z 250DEG 46KT 3176 8215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHASHY
Special weather statement, Mar 9, 10:08 AM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1008 AM EST Sat Mar 9 2024

GAZ149-163-091600-
Atkinson GA-Clinch GA-
1008 AM EST Sat Mar 9 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ATKINSON AND
NORTHWESTERN CLINCH COUNTIES THROUGH 1100 AM EST...

At 1008 AM EST, Doppler radar was tracking a strong thunderstorm over
Ray City, or 8 miles south of Nashville, moving east at 30 mph.

HAZARD...Wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Du Pont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 PM EST for southeastern
Georgia.

&&

LAT...LON 3120 8304 3124 8286 3095 8285 3096 8297
      3118 8297 3118 8305 3119 8305
TIME...MOT...LOC 1508Z 265DEG 25KT 3108 8325

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SHASHY
Special weather statement, Mar 9, 11:34 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1134 AM EST Sat Mar 9 2024

FLZ024-GAZ165-166-264-350-364-091700-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Coastal Camden GA-Southern Ware GA-
1134 AM EST Sat Mar 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND EAST CENTRAL CHARLTON COUNTIES THROUGH NOON
EST...

At 1134 AM EST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 10 miles northwest of St. George, or
11 miles west of Hilliard, moving northeast at 45 mph.

HAZARD...Landspouts and wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Kingsland, Hilliard, Folkston, and Kings Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 PM EST for southeastern
Georgia.

&&

LAT...LON 3057 8210 3070 8220 3099 8182 3077 8164
TIME...MOT...LOC 1634Z 236DEG 40KT 3065 8211

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHASHY
Special weather statement, Mar 9, 11:37 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1137 AM EST Sat Mar 9 2024

GAZ149-163-250-091715-
Atkinson GA-Clinch GA-Northern Ware GA-
1137 AM EST Sat Mar 9 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ATKINSON...
NORTHWESTERN WARE AND NORTHWESTERN CLINCH COUNTIES THROUGH 1215 PM
EST...

At 1136 AM EST, Doppler radar was tracking a strong thunderstorm near
Du Pont, or 9 miles west of Homerville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, and minor flooding
         due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Homerville, Du Pont, Cogdell, Millwood, and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 PM EST for southeastern
Georgia.

&&

LAT...LON 3137 8265 3137 8264 3132 8251 3116 8248
      3096 8294 3101 8297 3116 8297
TIME...MOT...LOC 1636Z 231DEG 34KT 3107 8291

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SHASHY
Special weather statement, Mar 9, 11:49 AM EST, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1149 AM EST Sat Mar 9 2024

FLZ120-220-GAZ162-163-091730-
Western Hamilton FL-Eastern Hamilton FL-Clinch GA-Echols GA-
1149 AM EST Sat Mar 9 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HAMILTON...WESTERN
ECHOLS AND NORTHWESTERN CLINCH COUNTIES THROUGH 1230 PM EST...

At 1148 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Moody Air Force Base to 13 miles south of
Quitman. Movement was east at 35 mph.

HAZARD...Wind gusts of 45 to 55 mph, pea size hail, and minor
         flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Homerville, Jennings, Argyle, Statenville, Du Pont, Mayday, and
Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 PM EST for parts of
northern Florida...and southeastern Georgia.

&&

LAT...LON 3063 8314 3079 8313 3080 8313 3081 8310
      3083 8310 3083 8309 3085 8309 3085 8301
      3086 8301 3087 8297 3101 8297 3109 8263
      3101 8258 3050 8307 3051 8324 3062 8327
      3063 8331
TIME...MOT...LOC 1648Z 261DEG 32KT 3092 8317 3060 8358

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SHASHY
Special weather statement, Mar 9, 11:52 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1152 AM EST Sat Mar 9 2024

FLZ024-124-GAZ165-166-091730-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
1152 AM EST Sat Mar 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN NASSAU AND SOUTHERN
CAMDEN COUNTIES THROUGH 1230 PM EST...

At 1152 AM EST, Doppler radar was tracking a strong thunderstorm over
Hilliard, moving east at 35 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
St. Marys, Kingsland, Hilliard, Kings Bay Base, Kings Ferry, and
Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 PM EST for southeastern
Georgia.

&&

LAT...LON 3061 8195 3075 8202 3096 8157 3071 8146
TIME...MOT...LOC 1652Z 248DEG 31KT 3071 8190

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:07 AM ESTSpecial Weather StatementJAXCoffee, Jeff Davis38 min
Mar 9, 7:23 AM ESTSevere Thunderstorm WarningJAXBacon, Coffee, Jeff Davis52 min
Mar 9, 7:29 AM ESTTornado WarningJAXCoffee, Jeff Davis31 min
Mar 9, 7:47 AM ESTSpecial Weather StatementJAXJeff Davis28 min
Mar 9, 8:02 AM ESTSpecial Weather StatementJAXAppling28 min
Mar 9, 8:04 AM ESTSpecial Weather StatementJAXCoffee26 min
Mar 9, 8:14 AM ESTSevere Thunderstorm WarningJAXAtkinson, Coffee31 min
Mar 9, 8:29 AM ESTSpecial Weather StatementJAXJeff Davis31 min
Mar 9, 8:35 AM ESTTornado WarningJAXAppling, Bacon, Coffee, Jeff Davis25 min
Mar 9, 8:49 AM ESTRiver Flood WarningJAXJeff Davis, Montgomery, Toombs15 days
Mar 9, 9:01 AM ESTSpecial Weather StatementJAXAppling29 min
Mar 9, 9:14 AM ESTAreal Flood AdvisoryJAXCoffee, Jeff Davis91 min
Mar 9, 9:16 AM ESTSpecial Weather StatementJAXAppling29 min
Mar 9, 10:08 AM ESTSpecial Weather StatementJAXLanier52 min
Mar 9, 11:34 AM ESTSpecial Weather StatementJAXCharlton26 min
Mar 9, 11:37 AM ESTSpecial Weather StatementJAXAtkinson38 min
Mar 9, 11:49 AM ESTSpecial Weather StatementJAXClinch, Echols41 min
Mar 9, 11:52 AM ESTSpecial Weather StatementJAXCamden38 min
Mar 9, 11:58 AM ESTSevere Thunderstorm WarningJAXAtkinson, Clinch, Ware47 min
Mar 9, 12:08 PM ESTSevere Thunderstorm WarningJAXClinch, Echols52 min
Mar 9, 12:30 PM ESTTornado WarningJAXPierce, Ware8 min
Mar 9, 12:31 PM ESTSpecial Weather StatementJAXCamden14 min
Mar 9, 12:43 PM ESTSevere Thunderstorm WarningJAXBrantley, Pierce, Ware32 min
Mar 9, 12:58 PM ESTSevere Thunderstorm WarningJAXCharlton, Clinch, Echols, Ware47 min
Mar 9, 1:14 PM ESTSevere Thunderstorm WarningJAXBrantley, Pierce, Ware, Wayne46 min
Mar 9, 1:37 PM ESTTornado WarningJAXBrantley, Glynn23 min
Mar 9, 1:45 PM ESTSevere Thunderstorm WarningJAXCharlton, Clinch, Echols, Ware30 min
Mar 9, 1:59 PM ESTSevere Thunderstorm WarningJAXBrantley, Glynn46 min
Mar 9, 2:10 PM ESTTornado WarningJAXGlynn35 min
Mar 9, 2:15 PM ESTSevere Thunderstorm WarningJAXCharlton, Clinch, Echols, Ware45 min
Mar 9, 2:41 PM ESTSpecial Weather StatementJAXCharlton19 min
Mar 9, 2:52 PM ESTSevere Thunderstorm WarningJAXCamden, Glynn23 min
Mar 9, 3:01 PM ESTSpecial Weather StatementJAXCamden, Charlton44 min
Mar 9, 3:46 PM ESTSpecial Weather StatementJAXCamden, Charlton44 min

Nearby

Tornado Warnings in Georgia, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.